[Skip to Content]
[Skip to Content Landing]
Article
December 1976

Facial Scarring Due to Topical Wart Treatment

Author Affiliations

Philadelphia

Arch Dermatol. 1976;112(12):1791-1792. doi:10.1001/archderm.1976.01630370071022

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Lactic acid and salicylic acid in flexible collodion is held as a favorite treatment for common warts by many dermatologists, especially for pediatric patients. We report a case in which use of this agent resulted in permanent scarring.

Report of a Case.—  A 6-year-old girl was first seen in early September 1974 for treatment of a 5-mm verrucca vulgaris of one year's duration over the right preauricular area. The child had had no history of atopic eczema, allergies, recurrent infections, or other major medical problems. The mother was given a prescription for 15% lactic acid and 15% salicylic acid in flexible collodion and was instructed, as is the habit in our clinics, to apply the medication sparingly with the reverse end of a matchstick on the wart only twice a day without occlusion.When the child was seen three weeks later, there was a deep erosion, 3

First Page Preview View Large
First page PDF preview
First page PDF preview
×